Voriconazole-Induced Acute Liver Injury: A Case Report

Cureus. 2021 Dec 2;13(12):e20115. doi: 10.7759/cureus.20115. eCollection 2021 Dec.

ABSTRACT

Drug-induced liver injury (DILI) is the most common cause of acute liver failure in the United States. Clinical presentation of drug-induced liver injury may vary from asymptomatic or subtle symptoms to encephalopathy with serious morbidity. Early discontinuation of the offending agent is important to prevent clinical deterioration. Occasionally, despite discontinuation, there may be worsening of liver failure with grim prognosis as we present in this case report. Here, we report a case of a 61-year-old lady with a past medical history of sarcoidosis, stage IV and severe pulmonary hypertension initially admitted for the management of COVID pneumonia. Her hospitalization was complicated by fungemia with Aspergillus for which voriconazole was initiated, and two weeks into the course, acute liver injury diagnosed was most probably related to voriconazole. Despite discontinuation, her condition deteriorated, eventually culminating in mortality.

PMID:35003960 | PMC:PMC8723725 | DOI:10.7759/cureus.20115

Source: Industry